I had cataract surgery yesterday on my right eye. It was not an easy experience as I was nauseous/vomited post-op which continued into the next day. My eye patch was removed this morning. This evening I discovered that my vision in my right eye cloudy to the point that I cannot see in the dark. My color perception is MORE yellow/brown in my right eye as well, as compared to my left eye that has not been operated on, but does have a small cataract. I'm currently applying Vigamox, a steriod drop and a anti-inflammatory drop. My doctor told me the implanted lense has a UV filter and that may contribute to the color. He also said the drops cause my pupil to remain very small (almost indiscernable) and that could also be the reason for the color distoration/cloudiness.
I'm an artist and somewhat panicky, since color plays a tremendous role in my work. The explanations given seem to contradict the experiences post-op of many patients, Please comment.
I'm assuming that you have a yellow Alcon IOL. The yellow color is for blue-light filtration, which is thought to help prevent age-related macular degeneration (although whether it does so is very controversial.) I also have yellow Alcon implants, and I researched the color perception issue before my surgery. Based on all the research I could uncover, the lenses should not affect your color perception once your eye has healed from the surgery. So give it more time--you are still early in the healing process.
Thank you for the advice. Others should be glad to hear that the color perception and cloudiness has improved already. AND, I did some research online about the Alcon Natural lens that was implanted. It is one of the very best. As I have a small, non-progressing macular hole, I now understand why my surgeon chose the lens he did. I am much reassured. All my anxiety could have been avoided had I been more proactive and researched the lens beforehand. This is the best advice that I can give to others.
I'm great and expect my paintings to reflect my better vision!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.